MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Defective Device (2588); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: the patient's date of birth was on (b)(6) 1965.Block e1: initial reporter's address is no.(b)(6).Reported here as the address exceeded character limit for designated field.Block h6: imdrf device code a0401 captures the reportable investigation findings of catheter-guide break.Block h11: a flexima biliary preloaded stent was received for analysis.Visual inspection found that the guide catheter was kinked, buckled, and detached.The suture was not returned, and the push catheter suture hole was torn.A guidewire was found stuck inside the guide catheter.No other problems were noted with the device.Product analysis confirmed the reported event of stent failure to deploy.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu) /product label.It was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." additionally, it was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the ifu states, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the investigation concluded that all the observed damages were due to excessive force being applied when it was felt that the stent was unable to deploy, potentially because the ifu was not followed or due to complications that could have occurred during the procedure.Therefore, a review and analysis of all available information indicated the most probable cause is of the reported event is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was used to treat a bile duct stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent could not be deployed.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." additionally, it was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the ifu states, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the physician did not follow the steps cited in the ifu.This event has been deemed an mdr reportable event based on the investigation results which revealed that the guide catheter was detached.Please see block h11 for the full investigation details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21118440
Report Number3005099803-2024-06875
Device Sequence Number18008135
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public08714729162582
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539270
Device Catalogue NumberM00539270
Device Lot Number0032719690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight83 KG